Texas, 2021

Hail in Texas, June 14, 2021

June 14, 2021 · NWS FWD · 1 event in 1 county or zone

An afternoon thunderstorm produced quarter sized hail in Hamilton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An afternoon thunderstorm produced quarter sized hail in Hamilton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 1:55 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 1:55 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
255 PM CDT Mon Jun 14 2021

...New Long Term...

.SHORT TERM... /Issued 1246 PM CDT Mon Jun 14 2021/
/This Afternoon through Tuesday Night/

Visible satellite imagery shows an expansive cumulus field across
North Texas this afternoon and visual observation confirms quite a
bit more vertical extent than yesterday. Low level convergence
between light easterly flow and northwest flow behind an outflow
boundary is currently maximized right over the Metroplex. There
isn't much in the way of synoptic forcing for ascent, but with
temperatures now in the mid/upper 90s and little inhibition
remaining, the mesoscale forcing in the vicinity of the Metroplex
may be sufficient for isolated thunderstorms to develop. The
environment is weakly sheared but MLCAPE around 4000 J/kg would
support isolated damaging wind gusts in the strongest cells. We've
included some 20% PoPs through the afternoon to account for this
activity.

Otherwise, the other story is the heat and humidity. Little wind
and vertical mixing of the boundary layer has resulted in another
day of mid/upper 70s dewpoints across the region and heat indices
are running in the 105-108 degree range in many locations. We've
expanded the Heat Advisory back west to the I-35 corridor and
north to include the Metroplex through this evening. Highs will
again top out in the mid/upper 90s this afternoon.

Rain chances should diminish completely after dark with a warm
night expected. Lows will drop into the lower 70s in rural areas,
but remain in the mid/upper 70s in the cities. Another warm day is
expected tomorrow, however, it does appear that less boundary
layer moisture depth will be present which should hopefully result
in some better mixing and lower afternoon dewpoints.

Dunn

&&

.LONG TERM... /NEW/
/Wednesday Onward/

The well amplified upper ridge across the Four Corners region
will continue to influence the sensible weather across North and
Central Texas. Although the main upper level circulation will
remain well west of our region, upper heights are expected to
increase slightly the latter half of the work week. With
increasing heights and no major sources of lift moving across the
region, precipitation is not expected anywhere across the region
through Friday. Highs are likely to climb into the mid to upper
90s each day, likely pushing heat index values to or slightly
above the triple digit mark.

As we move into the weekend, a tropical disturbance is expected
to become organized and migrate northward into far southeast Texas
or Louisiana. There remains too much uncertainty at this time
regarding the evolution of this system, but it's possible a few
showers or storms impact Central Texas east of I-35 this weekend.
The rest of the region will remain dry, with continued hot
temperatures in place.

Hernandez

&&

.AVIATION... /Issued 1246 PM CDT Mon Jun 14 2021/
/18Z TAFs/

VFR prevails across the region this afternoon although an
expansive CU field has developed across North Texas and a few
echoes have shown up on radar just southwest of DAL over the last
half hour. We've included a VCTS for a few hours at all Metroplex
sites for isolated TS activity. Storm motions will be slow so
direct impact at airports may not occur, but could be some impacts
to departures/arrivals. Otherwise, light easterly flow will
prevail through tonight with VFR expected outside of any
convective activity this evening.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  97  75  97  75 /   5   0   0   0   0
Waco                73  95  72  95  72 /  20   0   0   0   0
Paris               71  93  71  94  71 /   0   0   0   0   0
Denton              71  95  71  94  71 /   0   0   0   0   0
McKinney            72  95  71  95  72 /   0   0   0   0   0
Dallas              77  97  75  97  76 /   5   0   0   0   0
Terrell             74  96  72  94  72 /  10   0   0   0   0
Corsicana           75  95  73  95  74 /  20   0   0   0   0
Temple              72  95  71  95  71 /  10   5   0   0   0
Mineral Wells       71  95  71  95  70 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ118>122-133>135-
145>148-158>162-174-175.

&&
Hazardous weather outlook, Jun 14, 2:03 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
303 PM CDT Mon Jun 14 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
303 PM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Storms are ongoing south of I-20 this afternoon. Gusty winds and
frequent lightning would be the main threats. In addition, areas that
don't experience precipitation will see heat index values
reach/exceed 105 prior to sunset.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few storms will be possible across Central and Southeast Texas
Saturday and Sunday afternoons. Severe weather is not expected but
lightning and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 14, 1:55 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
255 PM CDT Mon Jun 14 2021

TXZ118-142015-
Tarrant TX-
255 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
315 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crowley. This storm was nearly stationary.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Benbrook and Crowley.

LAT...LON 3265 9736 3255 9735 3256 9754 3268 9754
      3268 9743
TIME...MOT...LOC 1955Z 092DEG 1KT 3257 9745

Stalley
Special weather statement, Jun 14, 2:14 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
314 PM CDT Mon Jun 14 2021

TXZ118-133-142045-
Tarrant TX-Johnson TX-
314 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN TARRANT COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crowley. This storm was nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Fort Worth, Burleson, Cleburne, Benbrook, Crowley, Joshua, Godley and
Cross Timber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3261 9734 3242 9733 3242 9755 3266 9755
      3266 9740
TIME...MOT...LOC 2014Z 004DEG 2KT 3255 9745

Stalley
Special weather statement, Jun 14, 2:21 PM CST, 2 hours before
Special Weather Statement
National Weather Service Fort Worth TX
321 PM CDT Mon Jun 14 2021

TXZ144-145-142045-
Bosque TX-Hill TX-
321 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOSQUE AND
NORTHWESTERN HILL COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Covington, or 13 miles northwest of Hillsboro, moving south at 15
mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Whitney, Blum, Covington and Lake Whitney State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3216 9750 3219 9745 3225 9718 3186 9711
      3188 9752
TIME...MOT...LOC 2021Z 014DEG 14KT 3213 9729

Stalley
Special weather statement, Jun 14, 2:47 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
347 PM CDT Mon Jun 14 2021

TXZ118-142115-
Tarrant TX-
347 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TARRANT COUNTY UNTIL
415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Arlington, Grand Prairie, Mansfield,
Forest Hill, Kennedale, Rendon and Pantego.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3255 9704 3255 9729 3279 9722 3280 9703
TIME...MOT...LOC 2046Z 012DEG 6KT 3269 9713

Stalley
Special weather statement, Jun 14, 3:16 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
416 PM CDT Mon Jun 14 2021

TXZ143-144-142145-
Bosque TX-Hamilton TX-
416 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND WESTERN
BOSQUE COUNTIES UNTIL 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meridian State Park, or 12 miles northwest of Clifton, moving
southwest at 20 mph.

Winds in excess of 45 mph will be possible with this storm.

 Locations impacted include...
Meridian, Hico, Iredell, Cranfills Gap and Meridian State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3210 9783 3189 9755 3171 9770 3161 9789
      3195 9815
TIME...MOT...LOC 2115Z 052DEG 23KT 3192 9773

Stalley
Special weather statement, Jun 14, 3:42 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
442 PM CDT Mon Jun 14 2021

TXZ130-143-144-142215-
Bosque TX-Erath TX-Hamilton TX-
442 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...
SOUTHEASTERN ERATH AND SOUTHWESTERN BOSQUE COUNTIES UNTIL 515 PM
CDT...

At 440 PM CDT, Doppler radar was tracking strong thunderstorms from
Iredell to Cranfills Gap, moving southwest at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

 Locations impacted include...
Hico, Iredell and Cranfills Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3219 9793 3213 9788 3209 9787 3209 9786
      3176 9762 3157 9797 3188 9819 3196 9824
      3200 9827
TIME...MOT...LOC 2140Z 048DEG 14KT 3204 9795

Stalley

The radar

The Dallas/Ft Worth radar (KFWS), 123 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hamilton

When
June 14, 4:21 PM CST
Where
Hamilton County, 0.59 mi E of Hamilton
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
31.700, -98.110

An afternoon thunderstorm produced quarter sized hail outside of the city of Hamilton along SH 36.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966264.